Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 23, 2021, 5:20 PM EDT for Lebanon County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 23, 2021, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
- Hail
- 0.25 in
- Wind
- 50
County Lebanon County, PA
The radar
The State College radar (KCCX), 147 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WWUS81 KCTP 232120
SPSCTP
Special Weather Statement
National Weather Service State College PA
520 PM EDT Mon Aug 23 2021
PAZ057-059-066-232145-
Lancaster PA-Lebanon PA-Dauphin PA-
520 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northwestern
Lancaster, southeastern Dauphin and southwestern Lebanon Counties
through 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Skyline View, moving southeast at 25 mph. This storm was part of a
cluster of strong storms.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Hershey, Elizabethtown, Lititz, Middletown, Mount Joy,
Palmyra, Linglestown, Manheim, Annville, Hummelstown, East
Petersburg, Cornwall, Paxtonia, Salunga-Landisville, Rutherford,
Skyline View, Maytown, Campbelltown and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4005 7659 4006 7666 4009 7669 4038 7679
4043 7646 4012 7629
TIME...MOT...LOC 2119Z 334DEG 23KT 4035 7668
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:59 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 23, 2:59 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service State College PA 259 PM EDT Mon Aug 23 2021 .SYNOPSIS... Another round of scattered showers and a few isolated thunderstorms will occur this afternoon and early evening. A ridge of high pressure will build east into the region and help to bring clearing skies, very warm and rather humid conditions by Tuesday. Scattered afternoon and evening showers and thunderstorms will be expected each day beginning Wednesday. Temperatures will continue to be hot and the air humid into the weekend, with the heat index likely peaking on Thursday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Tracking two areas of showers and isolated thunderstorms this afternoon. North to south moving showers across eastern half of the CWA, producing brief heavy downpours as they quickly move south. As circulation from Henri moves NE, these showers will also translate in that direction with decreasing shower chances from west to east. Also tracking a few showers and developing thundershowers across SW CWA, moving NW to SE. Expect this to continue for the afternoon hours with the heating of the day, before diminishing after sunset. As convection diminishes after sunset, we'll have a warm and muggy night. Some brief radiational cooling is expected across sheltered areas of NW PA close to sunrise, as well as a few hours of patchy fog. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... High pressure will bring a welcome quiet weather day on Tuesday. 700MB temps warm and should make it tough for sustained convection. These warm temperatures aloft will also set the stage for warm surface temperatures running above average everywhere. With high surface dewpoints, it will feel very humid. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Changes to the long-range are very minor. While the details are not clear at this point, the overall pattern does not change until after the period ends (next Mon), and the forecast is high in continuity and persistence. The heat and humidity still looks like it will peak Thursday ahead of a cold front approaching from the Great Lakes. We will have possible heat advisory concerns across the Susq Valley - mainly just Thursday where early expectations are for HI to reach AOA 100 for an hour or two in the aftn. 1000-500H thickness remains AOA 575dam thru the entire long-range period, signaling hot weather. The front drops in by/on Friday and there is a minor rise in PoPs just beforehand, with the Thursday aftn/evening period highest. The front then looks like it will halt along or just to our south, and lift quickly back to the N/E. So, despite temps a little cooler (lower is probably better wording) for the first part of the weekend, the maxes will still be 4-8F above normal, and mins closer to 10F above normal. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR outside of showers and thunderstorms this afternoon, most prevalent across eastern and southwest portions of central PA. VFR tonight until closer to sunrise when patchy valley fog is likely to to form. VFR on Tuesday. Outlook... Tue...AM fog then VFR. Wed-Fri...Restrictions possible in scattered afternoon showers and isolated t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Ross/Lambert NEAR TERM...Ross/Lambert SHORT TERM...Ross/Lambert LONG TERM...Dangelo AVIATION...Ross
Hazardous weather outlook, Aug 23, 5:21 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 521 AM EDT Mon Aug 23 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 521 AM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 23, 4:45 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service State College PA
445 PM EDT Mon Aug 23 2021
PAZ057-059-232115-
Lebanon PA-Dauphin PA-
445 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Dauphin and
west central Lebanon Counties through 515 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elizabethville, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrisburg, Hershey, Colonial Park, Progress, Palmyra, Linglestown,
Annville, Paxtonia, Rutherford, Skyline View, Lawnton, Penbrook,
Cleona, Lykens, Paxtang, Elizabethville, Harper Tavern, Dehart Dam,
Fort Indiantown Gap and Penn National Race Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 7691 4062 7671 4033 7648 4025 7688
TIME...MOT...LOC 2044Z 345DEG 13KT 4055 7680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Aug 23, 5:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
520 PM EDT Mon Aug 23 2021
PAZ057-059-066-232145-
Lancaster PA-Lebanon PA-Dauphin PA-
520 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northwestern
Lancaster, southeastern Dauphin and southwestern Lebanon Counties
through 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Skyline View, moving southeast at 25 mph. This storm was part of a
cluster of strong storms.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Hershey, Elizabethtown, Lititz, Middletown, Mount Joy,
Palmyra, Linglestown, Manheim, Annville, Hummelstown, East
Petersburg, Cornwall, Paxtonia, Salunga-Landisville, Rutherford,
Skyline View, Maytown, Campbelltown and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4005 7659 4006 7666 4009 7669 4038 7679
4043 7646 4012 7629
TIME...MOT...LOC 2119Z 334DEG 23KT 4035 7668
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:25 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 2 hr |
| Aug 23, 4:45 PM EDT | Special Weather Statement | CTP | Dauphin | 30 min |
| Aug 23, 5:25 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| Aug 23, 6:12 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Aug 23, 6:48 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Aug 23, 7:33 PM EDT | Special Weather Statement | CTP | Fulton | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.